MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II EXTENSION STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETTF2525C70E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Vascular Dissection (3160)
Date of Event 06/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in the patient for the endovascular treatment of a 71 mm abdominal aortic aneurysm.It was reported that a ct was performed approximately 37 months later due to abdominal pain, where an endoleak type 1a was observed.It was noted that the area below the renal arteries have grown from 16mm to 24mm within 3 years.The event was treated with a 25x70 cuff (v30450089) and both renal arteries were snorkeled with 6x59 non-medtronic stents.2 medtronic sheaths were also used.As the dissection was not observed until the end of the intervention it could not be determined if the dissection was caused by the medtronic sheaths or the non-medtronic sheaths used.It was reported that a dissection was observed by ivus as well as angiography, extending from the left subclavian to the level of the celiac.The physician believed that the dissection was probably caused by the sheaths used in the snorkels in concert with the patient's possible connective tissue disorder as per the physician, cause of the endoleak event was that the patient may have a degenerative disease.Per the physician, since the dissection started at the subclavian, it was probably sheath related, but the cuff could possibly have contributed.It was reported the patient suffered a pulmonary embolism the day after the procedure but was discharged on (b)(6) 2021.It was reported that the follow up ct showed the dissection and a type 1a endoleak.No additional clinical sequalae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Product analysis the original reported type ia endoleak was confirmed on the films provided; however, the reported type ia after intervention could not be fully determined.Complete post-implant ct¿s were not available for a full review of the stent graft in-vivo configuration and for review of the endoleak post-intervention.The reported dissection was unable to be assessed on the films received.It is possible that disease progression, with the noted enlargement of the aortic neck, over the duration of implant of the device may have been a factor in the original occurrence of the proximal endoleak.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II EXTENSION STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key12244694
Report Number9612164-2021-02913
Device Sequence Number4495659
Product Code MIH
UDI-Device Identifier00613994991485
UDI-Public00613994991485
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2023
Device Model NumberETTF2525C70E
Device Catalogue NumberETTF2525C70E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR